MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Catalog Number MBL-6-I
Medical Device Problem Codes Difficult To Position (1467); Premature Activation (1484)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 08/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Premature band deployment can occur if care is not exercised while loading the device onto the endoscope.The instructions for use direct the user to "slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient.The instructions for use direct the user "with handle in two-way position, introduce endoscope into esophagus.After intubation, place handle in firing position." rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user to "maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." during the procedure, endoscopic suction is applied to the banding site to properly place a ligator band.Premature band deployment can also occur if the handle is rotated before maintaining suction on the banding site.The information provided from the user facility indicated an olympus gif-150 endoscope, which has an outer diameter of 9.2 mm, was used during the procedure.This ligator is not compatible with the endoscope as the information indicated.This ligator is compatible with an endoscope that has an outer diameter of 9.5 mm - 13 mm only.Labeling on the device lists the recommended endoscope size for each reference part number (rpn).Use of the product with an endoscope too large or too small can result potentially in the barrel becoming dislodged.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal variceal ligation, the physician used a cook 6 shooter saeed multi-band ligator.The following was reported to customer relations: "the ligator was placed in the gastroscopy; when the drum [ligator] was introduced to the site of ligation the bands released into the larynx and esophagus without being driven [the bands premature deployed].These loose bands were extracted with suction.It changes a new drum [a new ligator was used].".

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5906639
Report Number1037905-2016-00324
Device Sequence Number18838465
Product Code MND
UDI-Device Identifier00827002247482
UDI-Public(01)00827002247482(17)170419(10)W3710479
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMBL-6-I
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/02/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2016
Initial Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;